MAUDE Adverse Event Report: HTL-STREFA S.A. DROPSAFE SAFETY PEN NEEDLE

HTL-STREFA S.A. DROPSAFE SAFETY PEN NEEDLE
Model Number 31G X 8MM
Medical Device Problem Codes Material Twisted/Bent (2981); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint concern bent needle through the hole which caused accidental needle stick injury of nurse.As per additional information the blood tests were performed.No health consequences occurred, blood tests results were negative.The evaluation of archival and device history records (dhr) review did not confirm any defects.Product involved in incidents was not returned to htl-strefa s.A.For further evaluation.In the instruction for use there is below information in point 7.Insert the needle into the flat skin at a 90° angle in one continuous movement until the shield is fully recessed.Deliver the dose.Do not remove the needle until the dose has been completely delivered.Count to 10 before removing the needle from the skin to prevent drug leakage.Do not change the direction of the safety pen needle while it remains in the body as this can result in bending or breaking of the needle.We are aware that, the accidental injury might have led or might lead to the accidental blood exposure (abe).It is defined as an accident associated with exposure to blood, bloody fluids or other fluids, and might have caused or might cause serious infection in the injured third party.Due to fact that the event could potentially cause harm and taking into account that health care professional experience difficulties with using the device, we conclude this event should being reported.The final recommendation of hhe team is: to report the event in us where the event had occurred.
 
Event or Problem Description
On 05/08/2025 htl-strefa inc.Received an email complaint notification from (b)(6).Customer stated: the needle bent through the hole and poked a staff member.No additional information for complaint is available at time of registration.Communication via email and voicemail was sent to the customer for additional information.We are currently waiting for a response.Additional information has been provided to the complaint notification: whether the nurse has any medical consequences related to the injury? no.Whether the patient and nurse were examined? yes, the nurse and the patient were both examined at local urgent care and test results as of today are negative for both nurse and patient.Are samples under complaint available? yes, i emailed return label for samples to the customer.Sample under complaint has not been returned to htl-strefa until this report.
 
Event or Problem Description
On (b)(6) 2025 htl-strefa inc.Received an email complaint notification from (b)(6).Customer stated: the needle bent through the hole and poked a staff member.No additional information for complaint is available at time of registration.Communication via email and voicemail was sent to the customer for additional information.We are currently waiting for a response.Additional information has been provided to the complaint notification: whether the nurse has any medical consequences related to the injury? no.Whether the patient and nurse were examined? yes, the nurse and the patient were both examined at local urgent care and test results as of today are negative for both nurse and patient.Are samples under complaint available? yes, i emailed return label for samples to the customer.Sample under complaint has been returned to htl-strefa on (b)(6) 2025.
 
Additional Manufacturer Narrative
The complaint concern bent needle through the hole which caused accidental needle stick injury of nurse.As per additional information the blood tests were performed.No health consequences occurred; blood tests results were negative.The evaluation of archival sample, returned sample and device history records (dhr) review did not confirm any defects.In the instruction for use there is below information in point 7.Insert the needle into the flat skin at a 90° angle in one continuous movement until the shield is fully recessed.Deliver the dose.Do not remove the needle until the dose has been completely delivered.Count to 10 before removing the needle from the skin to prevent drug leakage.Do not change the direction of the safety pen needle while it remains in the body as this can result in bending or breaking of the needle.We are aware that, the accidental injury might have led or might lead to the accidental blood exposure (abe).It is defined as an accident associated with exposure to blood, bloody fluids or other fluids, and might have caused or might cause serious infection in the injured third party.Due to fact that the event could potentially cause harm and taking into account that health care professional experience difficulties with using the device, we conclude this event should being reported.The final recommendation of hhe team is: to report the event in us where the event had occurred.Mdr number 9613304-2025-00006 was submitted to fda.

Brand Name
DROPSAFE SAFETY PEN NEEDLE
Common Device Name
SAFETY PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key22084141
Report Number9613304-2025-00006
Device Sequence Number6906897
Product Code FMI
UDI-Device Identifier05907996091591
UDI-Public(01)05907996091591(11)240503(17)270501(10)E68M1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31G X 8MM
Device Catalogue Number8163
Device Lot NumberE68M1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown